Alert archive / California / Wind Advisories in 2010

Wind Advisory 10, NWS Eureka, CA

June 3, 2010

NWS Eureka, CA issued this wind advisory at Jun 3, 2010, 2:45 PM PDT. It took effect at Jun 3, 2010, 9:00 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 3, 2010, 2:45 PM PDT (21:45 UTC)
In effect from
Jun 3, 2010, 9:00 PM PDT
Expired
Jun 4, 2010, 2:51 AM PDT
In force
6 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

358 
WWUS76 KEKA 032145
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
245 PM PDT THU JUN 3 2010

CAZ001-041000-
/O.NEW.KEKA.WI.Y.0010.100604T0400Z-100604T1000Z/
REDWOOD COAST-
245 PM PDT THU JUN 3 2010

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PDT
FRIDAY IN THE VICINITY OF CRESCENT CITY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PDT
FRIDAY IN THE VICINITY OF CRESCENT CITY. 

* SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED
  BY LATE EVENING.

* WINDS WILL RAPIDLY INCREASE THIS EVENING MAKING DRIVING
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

* USE EXTRA CAUTION AND SECURE LOOSE OBJECTS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED.

&&

$$
1 follow-up statement
841 
WWUS76 KEKA 040951
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
251 AM PDT FRI JUN 4 2010

CAZ001-041100-
/O.CAN.KEKA.WI.Y.0010.000000T0000Z-100604T1000Z/
REDWOOD COAST-
251 AM PDT FRI JUN 4 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE BEEN GUSTING BELOW ADVISORY LEVEL IN THE VICINITY OF
CRESCENT CITY. THE WINDS WILL EASE IN THE NEXT FEW HOURS AS THE
FRONT PASSES THROUGH THE AREA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this wind advisory went out at Jun 3, 9:45 AM PDT, 5 hours earlier.

Area forecast discussion, Jun 3, 9:45 AM PDT, 5 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
945 AM PDT THU JUN 3 2010

.SYNOPSIS...ANOTHER STRONG LOW PRESSURE SYSTEM WILL PRODUCE
ADDITIONAL RAIN THIS AFTERNOON THROUGH FRIDAY. DRIER WEATHER IS
EXPECTED ON SATURDAY.

&&

.UPDATE...QUICK UPDATE TO MOVE UP ONSET TIMING OF RAIN.
DISTANCE/TIME INTERPOLATION ON LEADING EDGE OF RAIN ON RADAR
SUGGESTS THAT RAIN WILL BEGIN WITHIN THE NEXT HOUR ALONG THE REDWOOD
COAST. ALSO INCREASED POPS A BIT FOR THIS AFTERNOON. HENRY

&&

.DISCUSSION /ISSUED 315 AM PDT/...RAIN HAS LET UP SIGNIFICANTLY
OVERNIGHT AND HAVE REDUCED POPS FOR THIS MORNING. EARLY MORNING
OBSERVATIONS HAVE BEEN REPORTING PERIODS OF LIGHT RAIN/HEAVY DRIZZLE
WITH LITTLE TO NO ACCUMULATIONS. WARM AIR AND MOISTURE ADVECTION
AHEAD OF THE NEXT WARM FRONT WILL CONTINUE WARM AND MUGGY CONDITIONS
TODAY AND TONIGHT.

STRATIFORM LIGHT RAIN WILL RETURN TO NW CA LATE THIS AFTERNOON AS A
WARM FRONT ASSOCIATED WITH ANOTHER STRONG PACIFIC STORM APPROACHES
THE COAST. SREF FORECASTS THE SURFACE LOW 3 TO 4 STANDARD DEVIATIONS
DEEPER THAN NORMAL. THE HEAVIEST RAINFALL WILL OCCUR WITH THE
TRAILING COLD FRONT AROUND MIDNIGHT TONIGHT. THE NORTHWARD POSITION
OF A 140+ KT UPPER LEVEL JET WILL AGAIN FOCUS THE HIGHER RAINFALL
TOTALS ACROSS NORTHERN PORTIONS...ALTHOUGH SOUTHERN REGIONS WILL SEE
MORE RAINFALL WITH THIS EVENT THAN THE FORMER. SUBSTANTIAL TROPICAL
MOISTURE IS AVAILABLE WITH OFFSHORE PRECIPITABLE WATER APPROACHING 2
INCHES. GUSTY SOUTH WINDS WILL DEVELOP LATE TONIGHT AHEAD OF THE
COLD FRONT AND CONTINUE WITH THE FRONTAL PASSAGE. THESE WINDS WILL
AFFECT THE SPATIAL DISTRIBUTION OF THE RAIN WITH LEEWARD AREAS
RECEIVING LESS RAIN THAN AREAS NOT BLOCKED BY TERRAIN. THINK THE
DYNAMICS AND MOISTURE WITH THIS STORM WILL OUTWEIGH THE RAIN SHADOW
EFFECTS...AND NORTHERN PORTIONS WILL SEE ANOTHER ROUND OF RECORD
BREAKING RAIN. THE RAIN WILL PERSIST THROUGH FRI MORNING WITH
ISOLATED TO SCATTERED SHOWERS BY FRI AFTERNOON. RIVERS AND AREA
STREAMS WILL RISE RAPIDLY AND LOCALIZED FLOODING CAN BE EXPECTED ON
SOME OF THE ROADWAYS.

CONFIDENCE IS GREATER THAT THERE WILL BE A BREAK IN RAIN FRIDAY
NIGHT AND SATURDAY. AN UPPER LEVEL SHORTWAVE WILL BRING A CHANCE OF
RAIN SATURDAY NIGHT. WITH SHOWERS POSSIBLY LINGERING INTO SUNDAY
MORNING. THE FORECAST FOR NEXT WEEK IS UNCERTAIN AS THE GFS
FORECASTS A RIDGE AND DRY WEATHER AND THE ECMWF CONTINUES A
PROGRESSIVE WETTER PATTERN. HAVE LEANED TOWARDS CLIMO POPS IN THE
EXTENDED DUE TO THE UNCERTAINTY. TH

&&

.AVIATION...SHALLOW MOIST ONSHORE FLOW HAS BEEN CREATING IFR CIGS AND
VSBYS IN LIGHT RAIN AND MISTY DRIZZLE...MAINLY AT THE COAST. A
DEVELOPING LOW PRESSURE SYSTEM OFFSHORE WILL DISRUPT THE ONSHORE WINDS
AND BRING LIGHT SOUTHERLIES BY AFTERNOON. THIS SHOULD BUST UP THE BULK
OF THE SHALLOW MOISTURE AS MID LAYER CLOUDS INCREASE. SOUTH WINDS WILL
INCREASE FURTHER TONIGHT...WHICH SHOULD LIFT UP CEILINGS EVEN MORE. THE
NAM12'S AND GFS'S MODEL OUTPUT STATISTICAL GUIDANCE LOOKED TOO LOW WITH
THE CIGS AND VSBYS TONIGHT GIVEN THE MIXING FROM THE SOUTH WINDS...SO
HAVE IGNORED IT.

&&

.MARINE...DEVELOPING STORM OVER THE NE PACIFIC WILL BRING GALE FORCE
SOUTH WINDS AND HAZARDOUS SEAS TO THE WATERS TONIGHT. WARNINGS HAVE
BEEN ISSUED FOR PZZ470 AND PZZ450 FOR BRIEF DURATION GUSTS TO 35-40 KT.
SEAS HAVE BEEN GRADUALLY SUBSIDING OVERNIGHT...BUT CDIP BUOY 244 WAS
STILL 8 FT AT 9 SECONDS AS OF 1 AM PDT. SEAS WILL SUBSIDE TODAY...BUT
SPIKE UP AGAIN TONIGHT IN RESPONSE TO THE STRONG SOUTH WINDS ASSOCIATED
WITH A WARM FRONT. A WARNING FOR SEAS HAS BEEN HOISTED MAINLY FOR 10 FT
SHORT PERIOD WIND-DRIVEN WAVES. STEEP WEST SWELL WILL BUILD ON
FRIDAY...REACHING 10 TO 12 FT BY MID AFTERNOON. ENP CONTINUES TO BE THE
MODEL OF CHOICE HERE...AND WILL DEPART FROM SWAN OUTPUT AND INCREASE
SWELL HEIGHTS ONCE AGAIN. WINDS AND SEAS WILL DECREASE SAT NIGHT->SAT.
A WEAKER STORM WILL APPROACH SAT NIGHT INTO EARLY SUN MORNING...AND MAY
GENERATE 15-25 KT IN THE OUTER WATERS. GFS HAS BEEN SHOWING THIS FOR
THE LAST COUPLE OF DAYS...SO SEE NO GOOD REASON TO CONTINUE WITH THE
OLD FORECAST OF NORTH WINDS. WINDS WILL EVENTUALLY GO NORTH AFTER
TROUGH PASSAGE ON SUN.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
NORTHWEST CALIFORNIA COASTAL WATERS...
GALE WARNING NORTH OF CAPE MENDOCINO.
HAZARDOUS SEAS WARNING NORTH OF CAPE MENDOCINO 10 TO 60 NM.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS N OF CAPE MENDOCINO OUT 10 NM.
SMALL CRAFT ADVISORY SOUTH OF CAPE MENDOCINO

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jun 3, 2:45 PM PDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
245 PM PDT THU JUN 3 2010

CAZ001-042145-
REDWOOD COAST-
245 PM PDT THU JUN 3 2010

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PDT
FRIDAY IN THE VICINITY OF CRESCENT CITY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A WIND ADVISORY IS CURRENTLY IN EFFECT. FOR FURTHER DETAILS
PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA.

PERIODS OF HEAVY RAIN WILL CONTINUE THROUGH FRIDAY MORNING. MINOR
FLOODING ON ROADWAYS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

CAZ002-076-042145-
MENDOCINO COAST-MENDOCINO INTERIOR-
245 PM PDT THU JUN 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-042145-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
245 PM PDT THU JUN 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PERIODS OF HEAVY RAIN WILL CONTINUE THROUGH FRIDAY MORNING. MINOR
FLOODING ON ROADWAYS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 1:32 AM PDTGale WarningEKA27 hr
Jun 3, 1:32 AM PDTSmall Craft AdvisoryEKA25 hr
Jun 3, 1:32 AM PDTHazardous Seas WarningEKA27 hr
Jun 3, 1:32 AM PDTSmall Craft Advisory for Hazardous SeasEKA28 hr

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.